Can barely walk due to thigh pain after 6 days on Levaquin 500mg

by Margie

I have been on Levaquin for 6 days now and after the 3rd day noticed pain in both hips and thighs. I thought the pain was a result of having a chiropractic adjustment the 3rd day on the drug.

Now I wonder if it is the Levaquin that is causing the extreme thigh pain as I have never felt this before. The pain is in the front and side of my thighs.

I was given a 7-day prescription for Levaquin 500 as I have had an on-and-off sinus infection for 4 months and was not responding to amoxicillin.

How do I know if I have tendonitis or tendon rupture? What are the symptoms? (I thought it was sciatica as I had slight pain in right hip and trocanter area for 2 months.)

Now I am worried that my life is ruined due to my doctor giving me this prescription. I am 66 years old and have rheumatoid arthritis but have been virtually pain-free for the past 4 years.


Joshua Answers:

Hi Margie.

How to tell between Tendonitis and tendon rupture?

Well, if it's from Levaquin, it's really a question of how much damage is there, and how in danger are you of rupture.

Levaquin causes degradation of the tendon (of connective tissue, really, that can show up anywhere and in multiple areas). Levaquin Tendonitis isn't the same as regular Tendonitis. It's not wear and tear and repetitive strain, it's cytotoxic damage and possible DNA damage.

So there's that.

As far as the pain, one of the things that may really help is to get a bunch of Magnesium into you. Read this Magnesium Dosage page and this Levaquin Tendonitis Treatment page.

Quinolone antibiotics use up Magnesium, and can leave you SEVERELY depleted, causing muscle pain, spasm, cramp, too tight muscles, etc.

I also HIGHLY suggest that you get your Vitamin D levels up to between 50-80. It may make a HUGE difference for the operation of your immune system.

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.
And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Comments for Can barely walk due to thigh pain after 6 days on Levaquin 500mg

Average Rating starstarstarstarstar

Click here to add your own comments

Oct 25, 2012
pain from 8 days of levaquin
by: Anonymous

I was on levaquin for 8 days and on the 2nd. day noticed how stiff i was getting out of bed,blew it off thinking fibromyalgia was kicking up...the pain started in my knees and really hard to bend them and get up from sitting position,i also am having itching on my hands, and my legs feel like ants crawling all over body feels like a wreck!!!will never ever take it again and don't know why dr. put me on this poison!!!

hopefully it will reverse itself and I can start feeling myself again...


Joshua Comments:

I certainly hope it will reverse itself all on it's own, but personally I wouldn't count on it, especially if your body is already in the nutrition-short state that leads to fibromyalgia symptoms.

May 18, 2013
If my doctor would tell me about the risk I would never take this Levofloxacin crap
by: Hamid

I was prescribed Levoflaxacin 500mg for 10 days, because the doctor could not identify the cause of my 10 days high temperature, so he threw this dart in dark. Any by the way I was getting better and I told the doctor. I think it was some kind of virus, so I believe I took this antibiotic for no reason.

After, 8 days of taking this I felt little numbness and burning on my left Achilles heel and tendon. There is no inflammation or discoloration that I can see. At first I though I am imagining this pain, since I never had such issue and the pain is very moderate (1 on scale of 10). But eventually it increased to 3 on scale of 10 and getting worst if I walk. All doctor can say is don't put any weight on my feet. For how long? He doesn't know!!

What can I do? NOTHING? use crouches!!! So, do I understand this right.. I just became crippled indefinitely.. just like that??? And I am pissed...

as of now... It has 10 days passed from the my last pill and I have not been walking more than 10 minutes a day but the pain remain the same... still no inflammation or discoloration...I am scared to death and I don't know what to do.. I have no medical insurance and disability insurance... This doctor ruined my life...


Joshua Comments:

Hi Hamid.

You didn't leave your email or check the notification box, so I hope you find this.

It's VERY likely that you were given this very powerful antibiotic for something other than a bacterial infection. It's a bummer, but it's commonplace in western medical practice, and thus it's prescribed by the boatload.

Related, see: Levaquin Nightmare From A Single 750mg dosage

Dec 09, 2013
Update on Levofloxcin induced Tendonitus
by: Hamid

Hi Joshua,

Thanks for you reply. I just saw it! While looking for more info in this issue.

I am still having pain after 8 months, but it hasn't been constant. I got very well after 6 month and I thought I got lucky and I am done wit this. But, about two months ago the pain came back and it has been constantly coming and going.

I started my normal life 3 months after exposure and slowly started my exercise routine (step master and weight training)but kept my activity and exercise way below my pre-exposure (i.e. no hiking) and I was fine until 2 months ago.

Is it possible the resumption of my physical activity reignited my symptoms? (medium pain in left Achilles and low pain on right Achilles)

Do I still have a increased chance of ATR after 8 months? If yes when the ATR risk in eliminated?

I normally take Ibuprofen for my pains, is this OK of this issue?

Is there anything you recommend I do or not to do to heal this?

Thanks in advance for your help and sorry for too many questions.

I have already filed a report with FDA maybe they pull this thing off the market and save others.



Joshua Comments:

Hi Hamid.

1. Yes, let's hope the FDA pulls it from the shelves.

2. Ibuprofen is find to get you through the day, but not good for long term usage.

3. I suggest that you get The Levaquin Tendonitis Solution to help get your body back towards optimal.

4. Depending on what's going on in your body, 8 montns later doesn't necessarily diminish chances of an achilles tendon rupture. If the results on the body from fluoroquinolones aren't effectively dealt with, things can get worse over time instead of the 'better' that we naturally expect.

5. Technically physical activity might have increased the experience of symptoms, but exercise didn't make anything 'worse' per se. Levaquin is kind of like getting hit by a car. It can cause some major issue in the body. Then, even though the car is long gone, there is effect in the body. Sometimes the damage is such that time will heal it. Sometimes, the damage requires outside intervention or it will never go away.

Point being, the issue was ALREADY in the body, and then you exercised, and you felt some downside from that. The good news is, you know that you need to do something about this, that time isn't likely to give you the results you want.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.